Alert archive / Arkansas / Special Weather Statements in 2014

Special Weather Statement, NWS Tulsa, OK

March 28, 2014Washington County, Arkansas

NWS Tulsa, OK issued this special weather statement at Mar 28, 2014, 2:21 PM CDT for Washington County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2014, 2:21 PM CDT (19:21 UTC)
Expired
Mar 28, 2014, 3:00 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK

County Washington County, AR

The radar

The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WWUS84 KTSA 281921
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 PM CDT FRI MAR 28 2014

ARZ001-010-011-282000-
BENTON AR-MADISON AR-WASHINGTON AR-
221 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     EASTERN BENTON...NORTHWESTERN MADISON AND NORTHEASTERN
     WASHINGTON

AT 221 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DRAKE FIELD
AIRPORT...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHADY GROVE...WALNUT GROVE...
MAYFIELD...WAR EAGLE...FAYETTEVILLE...SPRINGDALE...FARMINGTON...BLACK
OAK...GREENLAND...GOSHEN...JOHNSON...SONORA AND DRAKE FIELD AIRPORT.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3632 9401 3619 9384 3591 9415 3603 9432
TIME...MOT...LOC 1921Z 221DEG 32KT 3605 9416

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 28, 12:39 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Mar 28, 12:39 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT FRI MAR 28 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
LARGELY MVFR CONDITIONS WILL PREVAIL FROM SE OK INTO WESTERN AR
WITH CONVECTION INCREASING IN COVERAGE THROUGH THE
AFTERNOON...BEFORE ENDING FROM WEST TO EAST BY EARLY EVENING.
THEREAFTER SKIES WILL CLEAR WITH VFR CONDITIONS PREVAILING.

&&

.PREV DISCUSSION... /ISSUED 1105 AM CDT FRI MAR 28 2014/

..UPDATE...

DISCUSSION...
CONVECTION CONTINUES TO GRADUALLY EXPAND ACROSS NORTH TX...WITH
CONTINUED DEVELOPMENT EXPECTED FURTHER NORTHWARD ACROSS SE OK /
WESTERN AR THROUGH THE AFTERNOON. ANY SFC BASED INSTABILITY...AND
ASSOCIATED HIGHER POTENTIAL FOR SVR WEATHER...WILL BE CONFINED TO
FAR SE OK. THERE DOES REMAIN A ZONE OF SUFFICIENT ELEVATED CAPE /
SHEAR FURTHER NORTH OF THE BOUNDARY TO SUPPORT SOME RISK OF
SEVERE STORMS FROM EAST CENTRAL OK INTO FAR NW AR. STORMS IN THIS
ZONE WILL POSE A RISK OF LARGE HAIL. UPDATED FORECAST WILL HAVE
ONLY MINOR ADJUSTMENTS...WITH HIGH AFTERNOON PRECIP CHANCES AND
BOUNDARY LOCATION ALL IN LINE WITH LATEST THINKING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   58  36  67  42 /  50  10   0   0
FSM   67  42  67  40 /  80  40   0   0
MLC   62  40  68  42 /  70  20   0   0
BVO   57  32  67  38 /  30  10   0   0
FYV   61  34  61  32 /  70  40   0   0
BYV   59  38  60  37 /  70  40   0   0
MKO   59  37  66  40 /  60  10   0   0
MIO   57  36  62  38 /  30  10   0   0
F10   58  38  66  42 /  60  10   0   0
HHW   74  43  71  40 /  60  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Mar 28, 1:08 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
108 PM CDT FRI MAR 28 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 PM CDT FRI MAR 28 2014

...LIMITED SEVERE WEATHER POTENTIAL CONTINUES INTO THE EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...GENERALLY ALONG AND EAST OF A LINE FROM EUFAULA
               OKLAHOMA TO FAYETTEVILLE ARKANSAS.
	ONSET...AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...AFTERNOON.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...ALONG AND NORTHWEST OF INTERSTATE 44.
	ONSET...AFTERNOON.

DISCUSSION...
THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE AFTERNOON
HOURS...PRIMARILY ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
A LIMITED RISK OF SEVERE WEATHER CONTINUES THROUGH THE EARLY
EVENING HOURS...WITH LARGE HAIL THE PRIMARY HAZARD.  THE EXCEPTION
WILL BE EXTREME SOUTHEAST OKLAHOMA WHERE DAMAGING WINDS WILL
ALSO BE POSSIBLE WITH ANY SEVERE STORMS.  AREAS OF LOCALLY HEAVY
RAIN ARE POSSIBLE THROUGH THE EARLY EVENING HOURS BEFORE THE
PRECIPITATION ENDS FROM WEST TO EAST.
ADDITIONALLY...GUSTY NORTH WINDS ACROSS NORTHEAST OKLAHOMA
WILL ALLOW FOR A PERIOD OF HIGHER FIRE SPREAD POTENTIAL THIS AFTERNOON.
WINDS WILL SUBSIDE AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST OKLAHOMA
AND WESTERN ARKANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
         POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
WILDFIRE POTENTIAL WILL INCREASE NOTICEABLY ON SUNDAY AS GUSTY SOUTH
WINDS AND LOW HUMIDITIES RETURN.  A SLIGHT CHANCE OF THUNDERSTORMS
WILL EXIST SUNDAY NIGHT THROUGH MONDAY...OTHERWISE GUSTY WINDS AND
HEIGHTENED FIRE WEATHER CONCERNS WILL CONTINUE.  LOW THUNDERSTORM
CHANCES WILL CONTINUE ON TUESDAY...WITH MORE WIDESPREAD THUNDERSTORMS
EXPECTED WEDNESDAY INTO THURSDAY.  THE WEATHER PATTERN FOR MID TO LATE
NEXT WEEK CONTINUES TO APPEAR SUPPORTIVE OF SEVERE WEATHER.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
THERE WILL BE AN INCREASE IN MEDIA ATTENTION REGARDING THE
SEVERE WEATHER POTENTIAL FOR MID TO LATE NEXT WEEK.  UNDERSTAND
THIS POTENTIAL DOES EXIST...HOWEVER DETAILS AND POTENTIAL
IMPACTS REMAIN UNCERTAIN AND ANY STATEMENTS OTHERWISE SHOULD
BE MET WITH SKEPTICISM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Mar 28, 11:15 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 AM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             TAMAHA                  35.40N 94.98W
03/27/2014  E0.75 INCH       HASKELL            OK   PUBLIC

1105 PM     HAIL             4 WNW BRADEN            35.31N 94.57W
03/27/2014  E0.75 INCH       LE FLORE           OK   PUBLIC

1200 AM     HAIL             MIDLAND                 35.09N 94.35W
03/28/2014  E0.75 INCH       SEBASTIAN          AR   CO-OP OBSERVER

&&

LACY
Local storm report, Mar 28, 11:16 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             2 NE FAYETTEVILLE       36.08N 94.13W
03/27/2014  E1.00 INCH       WASHINGTON         AR   BROADCAST MEDIA

            MOSTLY PEA TO NICKEL SIZE

1015 PM     HAIL             TAMAHA                  35.40N 94.98W
03/27/2014  E0.75 INCH       HASKELL            OK   PUBLIC

1027 PM     HAIL             ENTERPRISE              35.23N 95.38W
03/27/2014  E0.75 INCH       HASKELL            OK   FIRE DEPT/RESCUE

1105 PM     HAIL             4 WNW BRADEN            35.31N 94.57W
03/27/2014  E0.75 INCH       LE FLORE           OK   PUBLIC

1131 PM     HAIL             4 SW GREENWOOD          35.17N 94.31W
03/27/2014  E0.75 INCH       SEBASTIAN          AR   TRAINED SPOTTER

1200 AM     HAIL             MIDLAND                 35.09N 94.35W
03/28/2014  E0.75 INCH       SEBASTIAN          AR   CO-OP OBSERVER

&&

LACY
Special weather statement, Mar 28, 1:37 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 PM CDT FRI MAR 28 2014

OKZ070-071-281915-
MCINTOSH OK-MUSKOGEE OK-
137 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     EASTERN MCINTOSH

IN EAST CENTRAL OKLAHOMA
     SOUTHERN MUSKOGEE

AT 137 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EUFAULA...
MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...EUFAULA...PORUM AND WARNER.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3560 9531 3540 9514 3531 9538 3533 9540
      3529 9545 3530 9550 3528 9552 3526 9552
      3523 9562 3525 9560 3524 9563 3529 9568
TIME...MOT...LOC 1837Z 235DEG 23KT 3531 9556
Special weather statement, Mar 28, 1:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
147 PM CDT FRI MAR 28 2014

OKZ068-069-281915-
ADAIR OK-CHEROKEE OK-
147 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     WESTERN ADAIR

AT 147 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF COOKSON...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COOKSON AND CHEROKEE LANDING STATE
PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3590 9478 3572 9466 3564 9499 3567 9502
TIME...MOT...LOC 1847Z 235DEG 22KT 3569 9493
Special weather statement, Mar 28, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 PM CDT FRI MAR 28 2014

ARZ001-010-011-282000-
BENTON AR-MADISON AR-WASHINGTON AR-
221 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     EASTERN BENTON...NORTHWESTERN MADISON AND NORTHEASTERN
     WASHINGTON

AT 221 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DRAKE FIELD
AIRPORT...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHADY GROVE...WALNUT GROVE...
MAYFIELD...WAR EAGLE...FAYETTEVILLE...SPRINGDALE...FARMINGTON...BLACK
OAK...GREENLAND...GOSHEN...JOHNSON...SONORA AND DRAKE FIELD AIRPORT.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3632 9401 3619 9384 3591 9415 3603 9432
TIME...MOT...LOC 1921Z 221DEG 32KT 3605 9416

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 9:27 PM CDTSpecial Weather StatementTSAAdair48 min
Mar 27, 9:52 PM CDTSpecial Weather StatementTSASequoyah23 min
Mar 27, 10:06 PM CDTSevere Thunderstorm WarningTSASequoyah39 min
Mar 27, 10:14 PM CDTSpecial Weather StatementTSAHaskell46 min
Mar 27, 10:21 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah39 min
Mar 27, 10:54 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah51 min
Mar 27, 11:03 PM CDTSpecial Weather StatementTSAHaskell42 min
Mar 28, 2:34 AM CDTSpecial Weather StatementTSALeFlore26 min
Mar 28, 3:00 AM CDTSpecial Weather StatementTSALeFlore30 min
Mar 28, 1:37 PM CDTSpecial Weather StatementTSAMuskogee38 min
Mar 28, 1:42 PM CDTSevere Thunderstorm WarningTSAMcIntosh33 min
Mar 28, 1:47 PM CDTSpecial Weather StatementTSACherokee28 min
Mar 28, 2:28 PM CDTSpecial Weather StatementTSAWagoner32 min
Mar 28, 2:43 PM CDTSpecial Weather StatementTSASequoyah47 min
Mar 28, 2:54 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah51 min
Mar 28, 3:04 PM CDTSpecial Weather StatementTSACherokee26 min
Mar 28, 3:30 PM CDTSpecial Weather StatementTSACherokee30 min
Mar 28, 3:34 PM CDTSpecial Weather StatementTSAOkfuskee26 min
Mar 28, 3:49 PM CDTSpecial Weather StatementTSAAdair26 min
Mar 28, 4:04 PM CDTSevere Thunderstorm WarningTSAAdair41 min
Mar 28, 4:13 PM CDTSpecial Weather StatementTSAOkmulgee32 min
Mar 28, 4:26 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee49 min
Mar 28, 5:04 PM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Sequoyah41 min
Mar 28, 5:39 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah51 min
Mar 27, 10:16 PM CDTSpecial Weather StatementTSACrawford, Madison44 min
Mar 27, 11:30 PM CDTSpecial Weather StatementTSASebastian45 min
Mar 27, 11:47 PM CDTSevere Thunderstorm WarningTSASebastian43 min
Mar 28, 2:37 PM CDTSpecial Weather StatementTSACrawford, Washington38 min
Mar 28, 3:15 PM CDTSpecial Weather StatementTSAFranklin30 min
Mar 28, 4:42 PM CDTSpecial Weather StatementTSACarroll, Madison48 min
Mar 28, 6:30 PM CDTSpecial Weather StatementTSACrawford, Franklin45 min

Nearby

Special Weather Statements in Arkansas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.